A cellular automaton model for freeway traffic

Nagel, Kai and Schreckenberg, Michael (1992) A cellular automaton model for freeway traffic.
Published in: Journal de physique : 1, General physics, statistical physics, condensed matter, cross-disciplinary physics Vol. 2 (12). pp. 2221-2229.


We introduce a stochastic discrete automaton model to freeway traffic. Monte-Carlo simulations of the model show a transition from laminar traffic flow to start-stop-waves with increasing vehicle density, as is observed in real freeway traffic. For special cases analytical results can be obtained.

Full text not available from this repository.
Editorial actions: View Item View Item (Login required)
Content information:
Item Type: Article
Citations: 2260 (Google Scholar) | 1267 (Web of Science)
Uncontrolled Keywords: cellular automata traffic flow transportation
Divisions: Mathematical Institute
Related URLs:
Deposit Information:
ZAIK Number: zpr92-115
Depositing User: Archive Admin
Date Deposited: 02 Apr 2001 00:00
Last Modified: 09 Jan 2012 11:57
URI: http://e-archive.informatik.uni-koeln.de/id/eprint/115